MAUDE Adverse Event Report: ARTHREX, INC. BLURR, 5.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BLURR, 5.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BLURR, 5.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Per reporter, the risk manager will not release the device.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a rotator cuff repair the tip broke off.All was retrieved.It was replaced and the case was continued.The replacement was used but it produced metal shavings.The doctor retrieved the shavings as best he could but some of the shavings were not.The shaver blade was replaced a third time.Waiting for additional information.Additional information obtained 12/02/2019: a total of two ar-8500bl (blurr, 5.0 mm x 13 cm) were used during the rotator cuff procedure.Lot 10345209 was used and the device broke off at the base.The item was in use at the time.The procedure was immediately stopped and the item was promptly retrieved from the patient's body.A new blurr, lot 10027659 was opened and used to continue the surgery.While in use the blurr shaver started releasing metal shavings and the procedure was immediately stopped and a different product was used to finish the procedure.They were not able to retrieve the metal shavings from the patient's body.

Brand Name
BLURR, 5.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9473539
Report Number1220246-2019-01492
Device Sequence Number10877564
Product Code GFF
UDI-Device Identifier00888867043749
UDI-Public00888867043749
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberBLURR, 5.0MM X 13CM
Device Catalogue NumberAR-8500BL
Device Lot Number10027659
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;